A Caltech Library Service

A low-rate improvement on the Elias bound

Welch, Lloyd R. and McEliece, Robert J. and Rumsey, Howard, Jr. (1974) A low-rate improvement on the Elias bound. IEEE Transactions on Information Theory, 20 (5). pp. 676-678. ISSN 0018-9448.

See Usage Policy.


Use this Persistent URL to link to this item:


An upper bound on the minimum distance of binary blocks codes, which is superior to Elias' bound for R < 0.0509^+, is obtained. The new bound has the same derivative(-infty) at R = 0 as Gilbert's lower bound. (Elias' bound has derivative-ln 2 at R = 0).

Item Type:Article
Additional Information:© Copyright 1974 IEEE. Reprinted with permission. Manuscript received January 21, 1974. This work was supported by NASA under Contract NAS 7-100.
Record Number:CaltechAUTHORS:WELieeetit74
Persistent URL:
Alternative URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:6238
Deposited By: Archive Administrator
Deposited On:29 Nov 2006
Last Modified:26 Dec 2012 09:19

Repository Staff Only: item control page